Alert archive / Pennsylvania / Wind Advisories in 2009
Wind Advisory 5, NWS State College, PA
NWS State College, PA issued this wind advisory at Mar 29, 2009, 2:15 PM EDT for Cambria County, Somerset County, Pennsylvania. It took effect at Mar 29, 2009, 11:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2009, 2:15 PM EDT (18:15 UTC)
- In effect from
- Mar 29, 2009, 11:00 PM EDT
- Expired
- Mar 30, 2009, 9:58 AM EDT
- In force
- 11 hr
- Issued by
- NWS State College, PA
Counties Cambria County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 106 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 291815 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 215 PM EDT SUN MAR 29 2009 PAZ024-033-300615- /O.NEW.KCTP.WI.Y.0005.090330T0300Z-090330T1500Z/ CAMBRIA-SOMERSET- 215 PM EDT SUN MAR 29 2009 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT MONDAY. WINDS WILL BECOME VERY GUSTY LATE THIS EVENING AND WILL LAST INTO THE MORNING HOURS ON MONDAY. SOUTHWEST WINDS OF 10 TO 20 MPH THIS EVENING WILL INCREASE TO 15 TO 25 MPH AS THEY TURN MORE TO THE WEST. THESE WEST WINDS WILL OCCASIONALLY GUST UP TO 50 MPH TONIGHT AND EARLY MONDAY MORNING...ESPECIALLY OVER THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ DANGELO
2 follow-up statements
000 WWUS71 KCTP 300127 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 927 PM EDT SUN MAR 29 2009 PAZ024-033-301500- /O.CON.KCTP.WI.Y.0005.090330T0300Z-090330T1500Z/ CAMBRIA-SOMERSET- 927 PM EDT SUN MAR 29 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT MONDAY. WINDS WILL BECOME VERY GUSTY OVERNIGHT AND WILL LAST THROUGH MUCH OF THE MORNING HOURS ON MONDAY. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OF AROUND 40 MPH...WILL SHIFT TO THE WEST LATE TONIGHT AND GUST UP TO 50 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ LAMBERT
000 WWUS71 KCTP 301358 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 958 AM EDT MON MAR 30 2009 PAZ024-033-301500- /O.CAN.KCTP.WI.Y.0005.000000T0000Z-090330T1500Z/ CAMBRIA-SOMERSET- 958 AM EDT MON MAR 30 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE WIND ADVISORY. THE GUSTY WINDS HAVE BEGUN TO SUBSIDE AND WILL CONTINUE TO GET LIGHTER THROUGH THE DAY. $$ DANGELO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Mar 29, 10:44 AM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Mar 29, 10:44 AM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1044 AM EDT SUN MAR 29 2009 .SYNOPSIS... LOW PRESSURE WILL TRACK NORTH OF PENNSYLVANIA TODAY...DRAGGING A COLD FRONT THROUGH THE STATE. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE AREA LATE MONDAY AND TUESDAY. HOWEVER...AN ACTIVE WEATHER PATTERN WILL CONTINUE THIS WEEK WITH STORM SYSTEMS LIKELY AFFECTING THE STATE WEDNESDAY AND FRIDAY. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... LOW CLOUDS HANGING TOUGH OVER MOST OF THE REGION. BINOVC MAKING IT INTO THE CENTRAL COS ATTM...BUT THEY SEEM TO CLOSE UP JUST AS FAST AS THEY OPEN. A FEW SPITS OF DZ REMAIN IN THE EASTERN COS WHERE THE CLOUDS ARE THICKEST. WILL WATCH FOR THE CLEAR SLOT OVER THE BLUE RIDGE IN VA AND MD TO WORK NWRD THIS AFTN. HAVE ALLOWED FOR MAXES IN THE 60S IN THE SE...BUT IT MAY BE A STRUGGLE IF WE DO NOT MIX AS EXPECTED. MAIN CONCERN CONTINUE TO BE POSSIBILITY OF THUNDER AND EVEN STRONG THUNDERSTORMS THIS AFTN OVER THE EAST/SE. WITH THE PARTIAL CLEARING...WE SHOULD MANAGE TO MIX INTO THE STRONGER WINDS ALOFT...BUT THEY ARE STILL STUCK IN THE STRATIFIED SOUP FOR NOW. AT LEAST ONE CAP REMAINS IN PLACE THROUGH LATE AFTN AROUND 8-9KFT. BUT MDLS CONTINUE TO GENERATE SOME MEAGER CAPES THERE THIS AFTN...AND SPC HAS CONSISTENTLY MENTIONED THE SERN CORNER OF OUR AREA IN THE SEE TEXT AREA OF SVR RISK PRODS FOR TODAY. WILL CONTINUE MENTIONS OF THUNDER THERE. && .SHORT TERM /9 PM THIS EVENING THROUGH TUESDAY NIGHT/... MUCH COOLER AIR WRAPPING BEHIND THE TRIPLE POINT LOW WILL APPROACH FROM THE OHIO VALLEY LATE TDY WITH A RETURN TO A WINTERLIKE LAKE EFFECT REGIME TONIGHT AND MONDAY. OROGRAPHICALLY ENHANCED LAKE EFFECT SHRA WILL CHANGE TO SHSN OVR THE ALLEGHENIES TONIGHT AS 850 MB TEMPS FALL TO ARND -9C. TYPICAL FOR THE TIME OF YEAR...WARM GRND TEMPS SHOULD LIMIT SNOW ACCUMS IN THE VALLEYS. HOWEVER...FEEL UP TO AN INCH OR SO IS LIKELY BY MONDAY MORNING ALONG THE RIDGETOPS OF NW PA AND THE LAUREL HIGHLANDS. I INCREASED THE WESTERLY WINDS FOR LATE TONIGHT/EARLY MONDAY AS WE SEE THE DESCENDING...THERMALLY DIRECT BRANCH/LEFT ENTRANCE REGION OF THE UPPER JET BECOMING LOCATED ACROSS SOUTHERN PENN AND THE LAUREL HIGHLANDS. GUSTS AROUND 45 MPH ARE POSSIBLE... ESPECIALLY ACROSS THE LAURELS WHERE KJST NAM BUFKIT PROFILE SHOWS THE 45 TO 50 KT ISOTACH EXTENDING AS LOW AS 1.2-1.5 KFT AGL BETWEEN 06Z-12Z MONDAY. THIS MAY REQUIRE WIND ADVISORY ISSUANCE IN THAT AREA. TRANQUIL AND MILDER WX SHOULD FOLLOW FOR TUESDAY...AS HIGH PRES RIDGE BUILDS OVR THE STATE. A BIT OF HIGH CLOUDS MAY BEGIN SPILLING OVR UPPER RIDGE AHEAD OF NEXT STORM SYSTEM. HOWEVER...MSUNNY SKIES SHOULD SUFFICE WITH HIGHS REBOUNDING TO NR 60F BASED ON MODEL SOUNDINGS. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... MINIMAL SPREAD AMONGST ENSEMBLE MEMBERS MID-WEEK...WHICH POSES HIGH CONFIDENCE IN MID LVL TROUGH INTO THE CENTRAL PLAINS WITH A RIDGE FOCUSED ACROSS NEW ENGLAND. EXPECT A WEAK INFLUENCE FROM THIS RIDGE TO IMPACT MID-ATLANTIC REGION. UPPER LVL FLOW SHUD TAKE MID-WEEK SHORTWAVE ACROSS GRT LKS REGION LAYING OUT A WEAK FRONTAL BNDRY SE THRU MID-ATLANTIC REGION. OPER GFS PAINTS A SECONDARY LOW DEVELOPING IN WAKE OF MID-WEEK SYSTEM...AND BRINGS IT TOWARDS MID- ATLANTIC. MID-ATLANTIC SHUD REMAIN ON THE UPSLOPE OF AN 850MB THERMAL TROUGH...AIDING IN TEMPS REMAINING NEAR SEASONAL CONDS THRU EXTENDED PERIOD. THE QUESTION ARISES IF WE BECOME CAD IN THE THUR-FRI PERIOD WITH A LGT ONSHORE FLOW BTWN SYSTEMS. TROUGH AXIS QUICKLY SWINGS NE FRI-SAT ALLOWING WEAK SFC RIDGE TO SLIDE IN BEHIND IT...CONF IS MARGINAL GIVEN INCREASING SPREAD AMONGS GEFS MEMBERS. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... CONSID LLVL MOISTURE HAS PRODUCED AREAS OF IFR AND ISOLATED LIFR CIGS AND VSBYS FOR CENTRAL PA AIRFIELDS. SAT IMAGERY INDICATES EXTENSIVE CLOUD COVER BUT A FEW BREAKS SHOWING UP NOW IN CENTRAL AREAS. MIXING COULD RAISE CIGS THIS AFTN. EXPECT A BAND OF HEAVIER CONVECTIVE SHOWERS TO DEVELOP INVOF KMDT/KMUI THIS AFTN THEN SLIDE E AS THE FRONT PASSES BTWN 18 AND 22Z...WITH EVEN A CHANCE FOR SOME THUNDERSTORMS. MVFR CIGS RETURN TO THE WEST WITH RAIN/SNOW SHOWERS TURNING TO PLAIN SHSN IN THE UPSLOPE AREAS OF THE WRN MTS. OUTLOOK... MON...MVFR CIGS WEST LIFTING/CLEARING LATE. VFR CENTRAL/EAST. TUE-THU...MAINLY VFR. SCT LGT SHRA TUE NIGHT INTO WED NIGHT. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...FITZGERALD NEAR TERM...DANGELO SHORT TERM...FITZGERALD LONG TERM...BEACHLER AVIATION...DANGELO/BEACHLER
Hazardous weather outlook, Mar 29, 4:47 AM EDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 447 AM EDT SUN MAR 29 2009 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063-300900- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- 447 AM EDT SUN MAR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ064>066-300900- ADAMS-YORK-LANCASTER- 447 AM EDT SUN MAR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL PUSH THROUGH THE REGION THIS AFTERNOON...LIKELY ACCOMPANIED BY A ROUND OF SHOWERS AND THUNDERSTORMS. THERE IS A SLIGHT CHANGE THAT A FEW OF THESE THUNDERSTORMS COULD CONTAIN DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 29, 2:03 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 203 PM EDT SUN MAR 29 2009 PAZ026-035-291830- FULTON PA-HUNTINGDON PA- 203 PM EDT SUN MAR 29 2009 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN FULTON AND SOUTHEASTERN HUNTINGDON COUNTIES... AT 202 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST OF BREEZEWOOD...MOVING NORTHEAST AT 45 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR SIDELING HILL REST AROUND 210 PM...FORT LITTLETON AROUND 215 PM...THREE SPRINGS AROUND 225 PM AND SHADE GAP AROUND 230 PM. THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 172 AND 186. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 522. FORECASTER: DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 3:33 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Lancaster, York | 42 min |
| Mar 29, 3:54 PM EDT | Tornado Warning | CTP | York | 36 min |
| Mar 29, 4:13 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 62 min |
| Mar 29, 4:21 PM EDT | Tornado Warning | CTP | Lancaster | 39 min |
| Mar 29, 4:34 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 71 min |
| Mar 29, 4:44 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 61 min |
| Mar 29, 5:29 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 16 min |
Nearby
Wind Advisories in Pennsylvania, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.